News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Severe Breast Pain Since October 2005


 mememe587642 - Tue May 29, 2007 6:11 pm

I am a 24 year old female. Since October of 2005 I have very severe breast pain. It can be both breasts, but a lot of the time it is mainly in my left one. There is no nipple discharge and they did not get any bigger. When it started my gynecologist had me get some bloodwork done which included a pregnancy test and prolactin. At that time my prolactin was high, about 56 or something I think and I am not pregnant. So I was sent to endocrinology. The endo doc sent me for a brain MRI which showed a 4 mm pituitary adenoma. So basically he told me there is a very tiny tumor on my pituitary gland that is making it secrete excess prolactin. He also told me it was benine. He started me on Bromocriptine. I continued on that for about 6 or 7 months and still the pain had not changed. I had the prolactin checked again and it was back to normal again. I think I had it checked 2 more times after that and came back 1 was slightly high and 1 was normal. Then I was sent to Neurology. The Neurologist put me on more powerful pain medcation. I was getting darvosat, he changed it to oxycodone 5 mg 3 times a day and gabapentin 300 mg 3 times a day. He repeated the brain MRI and no change in size. So he sent me back to my primary care doctor. She ordered a mamogram, which came back unremarkable due to dense breast tissue. Then she sent me to the gynecologist again. The gyno started me on Danazol 100mg once a day. I have been taking this for 4 months now. I thought it started to do something a few weeks in, so I told my primary care doc that. She then changed the oxycodone to twice a day. Now 4 months later I can say the only thing it is doing for me is causing acne and causing me to grow hair on my breasts and stomach which I told my gyno and he then changed my birth control pills to Yasmin. Also I did go off birth control when I first started for around 3 months to see if it would help, which it didn't. I also had a breast ultrasound which did not show anything abnormal. I am in severe pain every day and the pain meds do not even help that much anymore, not to mention my doctor will not give me the extra pill per day back. I am at the point that I would be happier cutting them off to get rid of the pain. Please help!
 Debbie Miller, RN - Tue Jun 19, 2007 7:53 pm

User avatar This kind of ongoing pain is certainly not normal so I would continue to pursue medical help until you get some answers and some relief. This must be very frustrating. You can certainly seek a second opinion by a different doctor. You may try a referral service through your health insurance or hospital of choice. Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here